Alert archive / Georgia / Flood Watches in 2013

Flood Watch 7, NWS Atlanta, GA

May 19, 201368 counties in Georgia

NWS Atlanta, GA issued this flood watch at May 19, 2013, 7:38 AM EDT for 68 counties in Georgia. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 19, 2013, 7:38 AM EDT (11:38 UTC)
Expired
May 19, 2013, 8:00 PM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 68 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WGUS62 KFFC 191138
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EDT SUN MAY 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081-082-
084-191945-
/O.NEW.KFFC.FA.A.0007.130519T1138Z-130520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
738 AM EDT SUN MAY 19 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL 
  GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA... 
  NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. 

* THROUGH THIS EVENING

* NATIONAL WEATHER SERVICE RADAR INDICATES THAT TWO TO FOUR INCHES
  OF RAIN...WITH LOCALLY HIGHER AMOUNTS...HAS FALLEN ACROSS
  PORTIONS OF NORTH AND CENTRAL GEORGIA THIS MORNING. ADDITIONAL
  AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ARE
  POSSIBLE. THE HEAVY RAINFALL AXIS WILL SHIFT TO THE SOUTHWEST
  ACROSS THE METRO ATLANTA AREA DURING THE MID TO LATE MORNING.

* FLOODING OF THE LARGER CREEKS AND RIVERS IS POSSIBLE WITH
  ADDITIONAL RAINFALL. 

* LOCALIZED FLASH FLOODING WILL BE POSSIBLE IF THE HEAVY RAIN 
  REPEATEDLY MOVES OVER THE SAME AREA. ALSO...STORM DRAINS... 
  DITCHES...AND LOW LYING AREAS MAY BECOME QUICKLY CLOGGED WITH 
  DEBRIS AND CAUSE EXTENSIVE STREET FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR
LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE
LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
2 follow-up statements
518 
WGUS62 KFFC 192028
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SUN MAY 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081-082-
084-200000-
/O.CON.KFFC.FA.A.0007.000000T0000Z-130520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
428 PM EDT SUN MAY 19 2013

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* NORTH AND PORTIONS OF CENTRAL GEORGIA.

* UNTIL 8 PM EDT THIS EVENING.

* NATIONAL WEATHER SERVICE RADAR INDICATES THAT TWO TO FIVE INCHES
  OF RAIN...WITH LOCALLY HIGHER AMOUNTS...HAS FALLEN ACROSS
  PORTIONS OF NORTH AND CENTRAL GEORGIA OVER THE PAST 24 HOURS.
  ADDITIONAL AMOUNTS OF TWO TO THREE INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE THROUGH TONIGHT. 

* FLASH FLOODING IS ALREADY OCCURRING ACROSS MUCH OF NORTHWEST
  GEORGIA AND ADDITIONAL FLASH FLOODING AND FLOODING IS POSSIBLE
  WITH THE ADDITIONAL RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
324 
WGUS62 KFFC 192355
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT SUN MAY 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081-082-
084-200100-
/O.EXP.KFFC.FA.A.0007.000000T0000Z-130520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
755 PM EDT SUN MAY 19 2013

...FLOOD WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE FLOOD WATCH FOR NORTH AND PORTIONS OF CENTRAL GEORGIA WILL
EXPIRE AT 8 PM EDT THIS EVENING. WITH ONGOING FLOODING ACROSS
PORTIONS OF NORTH GEORGIA...THE CONTINUED OVERNIGHT FLOODING WILL
BE HANDLED BY THE FLASH FLOOD AND FLOOD WARNINGS THAT ARE IN
EFFECT. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE
POSSIBLE OVERNIGHT...ALLOWING RIVERS AND CREEKS TO CONTINUE TO
RISE.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at May 19, 3:57 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 19, 3:57 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT SUN MAY 19 2013

.SHORT TERM /TODAY THROUGH MONDAY/...
500MB ANALYSIS SHOWS AN UPPER LOW ACROSS SOUTHERN KY WITH A
SHORTWAVE TROUGH EXTENDING INTO NORTHERN GA. THIS FEATURE HAS HELPED
DEVELOP AND SUSTAIN CONVECTION ACROSS NORTHERN PORTIONS OF THE CWFA
EARLY THIS MORNING. ABUNDANT MOISTURE AND LIGHT BOUNDARY LAYER WINDS
HAVE COMBINED TO PRODUCE SLOW MOVING HEAVY RAINERS. MPE PLACES AN
AXIS OF HEAVY RAIN FROM SOUTHEAST WALKER COUNTY INTO EASTERN DAWSON
COUNTY. THE MORE WIDESPREAD ACTIVITY IS SLOWLY PUSHING OFF TO THE
EAST...BUT CONVECTION CONTINUES TO DEVELOP BACK OFF TO THE WEST. DO
THINK THE PRIMARY THREAT FROM THUNDERSTORMS THIS MORNING WILL
CONTINUE TO BE LOCALLY HEAVY RAINFALL.

FORECAST CHALLENGE IN THIS WEATHER PATTERN IS WHERE CONVECTION WILL
DEVELOP. FOR THE NORTHERN AND CENTRAL CWFA...THE HRRR SEEMS TO HAVE
THE BEST HANDLE ON THE CURRENT CONVECTIVE TRENDS. THIS HAS BEEN THE
CASE FOR THE LAST SEVERAL DAYS. HAVE MODELED POPS AROUND THE HRRR
OUTPUT FOR MUCH OF THE FIRST PERIOD. DO EXPECT ADDITIONAL STORMS TO
KEEP FIRING ACROSS NW GA THIS MORNING AND SPREADING SOUTHEAST. THE
SYNOPTIC MODELS ARE STILL HINTING AT A MCS TYPE FEATURE DEVELOPING
ACROSS THE CENTRAL CWFA AND PUSHING SE TODAY. THE HRRR ACTUALLY IS
HINTING AT THIS ALSO. NOT VERY CONFIDENT THIS WILL
HAPPEN...ESPECIALLY WITH ALL OF THE CLOUD DEBRIS AROUND. MORE
SCATTERED ACTIVITY COULD DEVELOP ALONG THE SOUTHERN TIER OF
ZONES...WHERE THEY HAVE THE BEST CHANCE OF SEEING THE MOST HEATING.

IF AN MCS FEATURE DOES DEVELOP...ANY SEVERE THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WET MICROBURSTS. FLASH
FLOODING WILL ALSO BE A HAZARD...ESPECIALLY WHERE STORMS REPEATEDLY
MOVE.

TOOK BLEND FOR TEMPS.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

PREICP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH
SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS DURING
THIS PERIOD.

FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS
ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL
CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST
ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY.

FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE
INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS
FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE
BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE
CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY
SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE
FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE.

HIGH PRESSURE RETURNS FOR NEXT WEEKEND.

MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST
FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK.

&&

AVIATION...
06Z UPDATE...
CURRENT PATTERN MAKES IT DIFFICULT TO FORECAST THE TIMING OF
CONVECTION. FOLLOWED THE LATEST RUN OF THE HRRR FAIRLY CLOSELY FOR
CONVECTIVE ELEMENTS...OVER THE LAST FEW DAYS...IT HAS BEEN THE
BEST MODEL. CIGS AND WINDS WILL ALSO BE A CHALLENGE. MODELS DO
HAVE CIG VALUES DIPPING TO IFR AND OBS REFLECT THIS...ALSO AREAS
OF FOG WILL BE PRESENT BUT ONLY HAVE 5-6SM PREV. MORNING
CONVECTION MAY LIMIT AFTERNOON DEVELOPMENT.

//ATL CONFIDENCE...06Z UPDATE...
LOW CONFIDENCE ON CIGS AND TIMING OF SHRA/TSRA. MEDIUM CONFIDENCE
REMAINDER OF ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          79  64  85  66 /  60  50  30  20
ATLANTA         80  66  86  66 /  60  30  20  10
BLAIRSVILLE     73  59  83  60 /  70  50  30  20
CARTERSVILLE    80  65  88  65 /  60  30  20  20
COLUMBUS        86  67  90  67 /  40  30  20  10
GAINESVILLE     77  63  85  65 /  70  50  30  20
MACON           85  66  88  66 /  50  30  30  10
ROME            81  65  89  65 /  60  30  20  20
PEACHTREE CITY  81  64  87  64 /  50  30  20  10
VIDALIA         84  67  83  66 /  50  50  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....NLISTEMAA
AVIATION...NLISTEMAA
Hazardous weather outlook, May 18, 11:45 AM EDT, 19 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT SAT MAY 18 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS
AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SOME OF THE STORMS
COULD BE STRONG THIS AFTERNOON WITH BRIEF HEAVY RAIN AND GUSTY
WINDS. SOME OF THE HEAVY RAIN COULD PRODUCE BRIEF PONDING OF WATER
ON ROADS...MAINLY ACROSS WEST CENTRAL GEORGIA. THE THUNDERSTORM
ACTIVITY WILL DIMINISH THIS EVENING...BUT INCREASE IN COVERAGE
LATE TONIGHT ACROSS NORTH GEORGIA. AGAIN...SOME OF THESE STORMS
LATE TONIGHT COULD BE STRONG WITH BRIEF HEAVY RAIN AND GUSTY
WINDS. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE UPPER LEVEL DISTURBANCE THAT WILL BRING AN INCREASE IN
THUNDERSTORM ACTIVITY LATE TONIGHT ACROSS NORTH GEORGIA WILL
SPREAD INTO CENTRAL GEORGIA DURING THE DAY SUNDAY. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY...WITH A FEW OF THE STORMS
POTENTIALLY BECOMING SEVERE. ANY SEVERE THUNDERSTORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL...LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 19, 2:27 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 AM EDT SUN MAY 19 2013

GAZ014-190700-
227 AM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DAWSON COUNTY UNTIL
300 AM EDT...

AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND DOUGHERTY...MOVING EAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DAWSON COUNTY...INCLUDING AREAS AROUND LUMPKIN...SILVER CITY...
DOUGHERTY...DAWSONVILLE...MCKEE AND WAR HILL PARK. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.

&&

LAT...LON 3446 8409 3442 8399 3441 8397 3439 8398
      3435 8398 3434 8396 3433 8414 3449 8416
      3449 8414
TIME...MOT...LOC 0626Z 263DEG 14KT 3441 8404
Special weather statement, May 19, 2:43 AM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 AM EDT SUN MAY 19 2013

GAZ023-025-190730-
243 AM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN HALL AND JACKSON COUNTIES UNTIL 330 AM EDT...

AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AQUALAND PARK...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HALL AND JACKSON COUNTIES THROUGH 330 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE AQUALAND PARK...FLOWERY BRANCH...
OAKWOOD...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...
CANDLER...TALMO AND PENDERGRASS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3413 8364 3414 8400 3419 8401 3420 8400
      3419 8399 3422 8396 3423 8397 3424 8395
      3426 8395 3434 8366
TIME...MOT...LOC 0643Z 263DEG 21KT 3420 8394
Special weather statement, May 19, 3:29 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 AM EDT SUN MAY 19 2013

GAZ022-023-034-190800-
329 AM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND HEAVY RAIN IN
FORSYTH...GWINNETT AND HALL COUNTIES UNTIL 400 AM EDT...

AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER LAKE LANIER ISLANDS...MOVING SOUTHEAST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FORSYTH...GWINNETT AND HALL COUNTIES THROUGH 400 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD DAM-LAKE LANIER
PARKS...OSCARVILLE...LAKE LANIER ISLANDS...AQUALAND PARK...BUFORD...
REST HAVEN...HOG MOUNTAIN...CANDLER...CHESTNUT MOUNTAIN...ROAD
ATLANTA-LANIER SPEEDWAY...OAKWOOD AND FLOWERY BRANCH. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.

&&

LAT...LON 3425 8373 3400 8392 3420 8412 3426 8407
TIME...MOT...LOC 0728Z 304DEG 13KT 3421 8406
Special weather statement, May 19, 4:22 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EDT SUN MAY 19 2013

GAZ022-023-034-190900-
422 AM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN FORSYTH...
GWINNETT AND HALL COUNTIES UNTIL 500 AM EDT...

AT 419 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER FLOWERY BRANCH AND WEST INTO FORSYTH COUNTY
...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS FORSYTH...GWINNETT AND
HALL COUNTIES THROUGH 500 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE BUFORD DAM-LAKE LANIER PARKS...REST
HAVEN...BUFORD...AQUALAND PARK...LAKE LANIER
ISLANDS...OAKWOOD...FLOWERY BRANCH...CUMMING...CHESTNUT
MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...CANDLER AND ROAD
ATLANTA-LANIER SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3421 8372 3413 8382 3408 8383 3406 8385
      3418 8417 3426 8414
TIME...MOT...LOC 0820Z 285DEG 11KT 3416 8392
Special weather statement, May 19, 6:31 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT SUN MAY 19 2013

GAZ033-191200-
631 AM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FULTON COUNTY UNTIL
800 AM EDT...

AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND ALPHARETTA...MOVING SOUTHEAST AT 20 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FULTON COUNTY...INCLUDING AREAS AROUND MOUNTAIN PARK...BIRMINGHAM...
MILTON...ALPHARETTA AND JOHNS CREEK. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3411 8426 3406 8415 3405 8410 3403 8417
      3399 8420 3400 8421 3400 8425 3397 8426
      3408 8442 3410 8442 3413 8436 3417 8436
      3419 8433 3419 8426
TIME...MOT...LOC 1031Z 306DEG 20KT 3407 8423
Special weather statement, May 19, 6:55 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 AM EDT SUN MAY 19 2013

GAZ047>049-059-191145-
655 AM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...
NEWTON...MORGAN AND JASPER COUNTIES UNTIL 745 AM EDT...

AT 652 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PANNELL TO BRICK STORE...MOVING SOUTHEAST
AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...NEWTON...MORGAN AND JASPER COUNTIES THROUGH 745 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HERNDONVILLE...SOCIAL CIRCLE...PANNELL...BRICK STORE...EBENEZER...
BOSTWICK...RUTLEDGE...HARD LABOR CREEK STATE PARK...NEWBORN...REESE
AND FARRAR. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.

&&

LAT...LON 3348 8356 3343 8367 3364 8382 3372 8376
      3378 8368 3374 8345 3372 8344
TIME...MOT...LOC 1055Z 324DEG 15KT 3374 8368 3364 8369
          3360 8377

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 10:15 PM EDTSpecial Weather StatementFFCGordon45 min
May 18, 11:43 PM EDTSpecial Weather StatementFFCGordon47 min
May 19, 1:26 AM EDTSpecial Weather StatementFFCDawson49 min
May 19, 2:10 AM EDTSpecial Weather StatementFFCForsyth, Gwinnett35 min
May 19, 2:27 AM EDTSpecial Weather StatementFFCDawson33 min
May 19, 2:43 AM EDTSpecial Weather StatementFFCHall47 min
May 19, 2:46 AM EDTFlash Flood WarningFFCDawson6 hr
May 19, 3:29 AM EDTSpecial Weather StatementFFCGwinnett31 min
May 19, 3:58 AM EDTFlash Flood WarningFFCForsyth, Hall6 hr
May 19, 4:22 AM EDTSpecial Weather StatementFFCForsyth38 min
May 19, 4:27 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson48 min
May 19, 4:41 AM EDTFlash Flood WarningFFCBarrow, Forsyth, Gwinnett, Jackson6 hr
May 19, 4:50 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Fulton, Gwinnett, Jackson40 min
May 19, 5:28 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Fulton, Gwinnett, Walton47 min
May 19, 6:06 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Newton, Oconee, Rockdale and 1 more54 min
May 19, 6:31 AM EDTSpecial Weather StatementFFCForsyth89 min
May 19, 6:46 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
May 19, 6:55 AM EDTSpecial Weather StatementFFCMorgan50 min
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth4 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett4 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCDawson, Forsyth18 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth19 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth, Fulton46 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett24 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett4 hr
May 19, 8:01 AM EDTRiver Flood WarningFFCGwinnett13 hr
May 19, 8:31 AM EDTSpecial Weather StatementFFCMeriwether29 min
May 19, 8:36 AM EDTAreal Flood WarningFFCDawson6 hr
May 19, 8:40 AM EDTFlash Flood WarningFFCChattooga, Floyd, Gordon, Walker6 hr
May 19, 8:52 AM EDTSpecial Weather StatementFFCMorgan, Putnam23 min
May 19, 8:55 AM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren35 min
May 19, 8:57 AM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield48 min
May 19, 9:04 AM EDTSpecial Weather StatementFFCBartow26 min
May 19, 9:16 AM EDTSpecial Weather StatementFFCPutnam29 min
May 19, 9:21 AM EDTFlash Flood WarningFFCCatoosa, Dade, Walker6 hr
May 19, 9:30 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Gordon30 min
May 19, 9:32 AM EDTFlash Flood WarningFFCBartow, Cherokee6 hr
May 19, 9:51 AM EDTSpecial Weather StatementFFCBaldwin, Putnam24 min
May 19, 10:18 AM EDTSpecial Weather StatementFFCBartow, Chattooga, Cobb, Floyd, Gordon42 min
May 19, 10:21 AM EDTSpecial Weather StatementFFCBaldwin, Hancock, Washington24 min
May 19, 10:44 AM EDTFlash Flood WarningFFCFloyd6 hr
May 19, 10:57 AM EDTFlash Flood WarningFFCCobb, Haralson, Paulding, Polk6 hr
May 19, 11:09 AM EDTSpecial Weather StatementFFCCobb, Paulding36 min
May 19, 11:25 AM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Paulding50 min
May 19, 11:32 AM EDTRiver Flood WarningFFCFulton, Gwinnett5 hr
May 19, 11:32 AM EDTRiver Flood WarningFFCGwinnett, Walton5 hr
May 19, 11:40 AM EDTSevere Thunderstorm WarningFFCFulton65 min
May 19, 11:45 AM EDTFlash Flood WarningFFCCarroll, Douglas, Fulton, Haralson6 hr
May 19, 12:03 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton42 min
May 19, 12:08 PM EDTSpecial Weather StatementFFCChattooga37 min
May 19, 12:15 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Heard30 min
May 19, 12:36 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton, Heard, Henry and 4 more39 min
May 19, 1:06 PM EDTSpecial Weather StatementFFCMurray, Whitfield24 min
May 19, 1:11 PM EDTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Talbot, Upson49 min
May 19, 1:18 PM EDTSpecial Weather StatementFFCTroup27 min
May 19, 1:35 PM EDTFlash Flood WarningFFCMurray, Whitfield6 hr
May 19, 1:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Talbot, Taylor, Upson37 min
May 19, 1:54 PM EDTRiver Flood WarningFFCFulton7 hr
May 19, 1:56 PM EDTSpecial Weather StatementFFCDade49 min
May 19, 2:29 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Macon, Marion, Peach and 3 more46 min
May 19, 2:35 PM EDTAreal Flood WarningFFCChattooga, Floyd, Gordon, Walker9 hr
May 19, 3:17 PM EDTFlash Flood WarningFFCCatoosa, Dade, Walker, Whitfield6 hr
May 19, 3:18 PM EDTSpecial Weather StatementFFCDooly, Houston, Macon, Peach42 min
May 19, 3:27 PM EDTSpecial Weather StatementFFCDade48 min
May 19, 3:33 PM EDTFlash Flood WarningFFCBartow, Cherokee6 hr
May 19, 3:45 PM EDTSpecial Weather StatementFFCCrisp, Pulaski, Wilcox45 min
May 19, 4:09 PM EDTSpecial Weather StatementFFCDade, Walker51 min
May 19, 4:51 PM EDTSpecial Weather StatementFFCFloyd54 min
May 19, 5:07 PM EDTSpecial Weather StatementFFCCobb, Paulding, Polk53 min
May 19, 5:40 PM EDTRiver Flood WarningFFCDade13 hr
May 19, 6:51 PM EDTRiver Flood WarningFFCWhitfield6 days
May 19, 6:51 PM EDTRiver Flood WarningFFCChattooga21 hr

Nearby

Flood Watches in Georgia, 2013Every flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.